University of Leicester
Browse
PhysRevB.105.125412.pdf (1.8 MB)

Plasmonic resonances of slender nanometallic rings

Download (1.8 MB)
journal contribution
posted on 2024-01-04, 11:35 authored by Matias Ruiz, Ory Schnitzer

We develop an approximate quasistatic theory describing the low-frequency plasmonic resonances of slender nanometallic rings and configurations thereof. First, we use asymptotic arguments to reduce the plasmonic eigenvalue problem governing the geometric (material- and frequency-independent) modes of a given ring structure to a one-dimensional periodic integrodifferential problem in which the eigenfunctions are represented by azimuthal voltage and polarization-charge profiles associated with each ring. Second, we obtain closed-form solutions to the reduced eigenvalue problem for azimuthally invariant rings (including torus-shaped rings but also allowing for noncircular cross-sectional shapes), as well as coaxial dimers and chains of such rings. For more general geometries, involving azimuthally nonuniform rings and noncoaxial structures, we solve the reduced eigenvalue problem using a semianalytical scheme based on Fourier expansions of the reduced eigenfunctions. Third, we used the asymptotically approximated modes, in conjunction with the quasistatic spectral theory of plasmonic resonance, to study and interpret the frequency response of a wide range of nanometallic slender-ring structures under plane-wave illumination.

History

Author affiliation

School of Computing and Mathematical Sciences, University of Leicester

Version

  • VoR (Version of Record)

Published in

Physical Review B

Volume

105

Issue

12

Publisher

American Physical Society (APS)

issn

2469-9950

eissn

2469-9969

Copyright date

2022

Available date

2024-01-04

Language

en

Usage metrics

    University of Leicester Publications

    Categories

    Exports

    RefWorks
    BibTeX
    Ref. manager
    Endnote
    DataCite
    NLM
    DC